MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Catalog Number 323.061
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Supplier lot number reported as 1402524.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during an open reduction and internal fixation (orif) clavicle procedure, the unknown drill was lodged in the threaded drill guide with depth gauge and was unable to be used.The surgeon removed the unknown drill from the drill guide by pulling and using a twisting motion.An indention was found on the inner part of the drill guide and was believed that indention was the cause of the incident.There was no surgical delay.The procedure was successfully completed.Patient status is unknown.Concomitant device reported: drill (part #232.Unknown, lot #unknown, quantity #1).This report is for one (1) 2.0mm threaded drill guide with depth gauge.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary complaint description: it was reported that on an unknown date, during a clavicle case, the threaded drill guide with depth gauge was used and bent in a way to advanced the drill through the drill guide.It is unknown if there was surgical delay.Procedure and patient outcome is unknown.Visual inspection: the returned device was examined, and the distal threaded tip was found to be stripped.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed, however an analysis code of visual : stripped/worn/twisted/cross threaded better captures the observed failure.No further visual defects or deficiencies were noted.Conclusion: after a visual inspection per guidance provided in windchill, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history records part: 323.061, lot: 1402524, manufacturing site: haegendorf, release to warehouse date: 12.Dec.2005.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Device history batch, device history review: review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM THREADED DRILL GUIDE WITH DEPTH GAUGE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8127116
Report Number2939274-2018-55232
Device Sequence Number16577456
Product Code FZX
UDI-Device Identifier10886982190741
UDI-Public(01)10886982190741
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.061
Device Lot Number1402524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/03/2019
01/07/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date01/04/2019
01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR